Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 70, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 6, 2005, 6:30 AM CDT for Kinney County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 6:30 AM CDT (11:30 UTC)
- Expired
- Aug 6, 2005, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 26 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 061133 FFWEWX TXC271-061430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 AM CDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... KINNEY * UNTIL 930 AM CDT * AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS ACROSS NORTHERN KINNEY ALONG AND NORTH OF HIGHWAY 90. RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WERE NOTED FROM 15 MILES NORTHWEST OF BRACKETTVILLE TO 10 MILES EAST OF BRACKETTVILLE. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. LAT...LON 2941 10068 2922 10014 2959 10014 2961 10067 $$
2 follow-up statements
000 WGUS74 KEWX 061159 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 655 AM CDT SAT AUG 6 2005 TXC271-061430- KINNEY TX- 655 AM CDT SAT AUG 6 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 930 AM CDT FOR KINNEY COUNTY... AT 652 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MUCH OF NORTHERN KINNEY COUNTY ALONG AND NORTH OF HIGHWAY 90. RAINFALL RATES OF AROUND 1.5 INCHES WERE NOTED IN NORTHWESTERN KINNEY COUNTY ALONG FM 3008 AND FM 2523. THIS WAS ALONG THE EAST FORK OF THE SYCAMORE CREEK. RAINFALL RATES HAVE DECREASED EAST OF BRACKETTVILLE...ALTHOUGH NEW STORMS WERE DEVELOPING TO THE SOUTH AND MOVING NORTH. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. LAT...LON 2941 10068 2922 10014 2959 10014 2961 10067 $$
000 WGUS74 KEWX 061441 FFSEWX TXC271-465-061530- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 930 AM CDT SAT AUG 6 2005 ...THE FLASH FLOOD WARNINGS FOR VAL VERDE AND KINNEY COUNTIES HAVE EXPIRED... AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SCATTERED SHOWERS FROM NEAR LOMA ALTO TO BRACKETTVILLE PRODUCING RAINFALL RATES OF AROUND ONE QUARTER INCHES. THE HEAVY RAINFALL THAT HAS OCCURRED MAY STILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND DUE TO RUNOFF. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. LAT...LON 2946 10105 2928 10077 2965 10071 2971 10098 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 4:00 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 6, 4:00 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 AM CDT SAT AUG 6 2005 .DISCUSSION... MOIST PATTERN RESULTING IN CHANCE POPS WILL PERSIST THROUGH THE WEEKEND AND INTO MONDAY. MODEL CONSENSUS HAS UPPER LOW OVER THE MISSISSIPPI RIVER VALLEY MERGING WITH A WESTERLY SHORTWAVE AND COMBINING TO LIFT THE BROAD UPPER TROUGH NORTHWARD INTO ARKANSAS BY TUESDAY. THIS SHOULD LOWER OUR RAIN CHANCES SLIGHTLY, BUT NOT NECESSARILY REDUCE MOISTURE LEVELS. THE WEAKNESS IN THE RIDGE NEVER COMPLETELY GOES AWAY IN EVEN THE MORE CONSERVATIVE GFS MODEL, AND A TUTT LOW EXPECTED THU/FRI WILL REINFORCE THE UNSTABLE PATTERN HEADING INTO NEXT WEEKEND. THE DGEX MODEL IS MOST AGRESSIVE WITH A PERSISENT TROUGH NEVER GIVING US A BREAK IN THE MAINLY DIURNAL RAINS THROUGH THE NEXT SEVERAL DAYS. PREFER THE MIDDLE GROUND OF THE CANADIAN/NOGAPS WITH A COUPLE OF DRIER DAYS WEDNESDAY AND THURSDAY BUT STILL SOME ISOLATED CONVECTION POSSIBLE. GFS MACHINE NUMBERS LOOK REASONABLE FOR TEMPS THROUGH THE EXTENDED FORECAST. A WARMING TREND WILL BE MORE NOTICEABLE FOR LOW TEMPS EARLY NEXT WEEK AS THE LIFTING TROUGH HELPS ENHANCE SOUTHERLY WINDS OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 96 75 97 75 / 30 30 30 30 AUSTIN BERGSTROM INTL AIRPORT 95 72 95 73 / 30 30 30 30 DEL RIO INTL AIRPORT 91 75 93 76 / 30 40 20 20 SAN ANTONIO INTL AIRPORT 93 75 94 75 / 30 40 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/04
Hazardous weather outlook, Aug 6, 5:29 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 529 AM CDT SAT AUG 6 2005 TXZ171>173-183>194-202>209-217>225-228-071000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 529 AM CDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND CONTINUE INTO TONIGHT. THE STORMS WILL GENERALLY BE SLOW MOVING. THIS WILL RESULT IN LOCALLY HEAVY RAINFALL WHICH MAY CAUSE MINOR FLOODING OF SMALL STREAMS AND URBAN AREAS. WIND GUSTS UP TO AROUND 40 MPH ARE ALSO POSSIBLE NEAR STORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED SUNDAY THROUGH FRIDAY. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:18 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 6, 7:49 AM CDT | Flash Flood Warning | EWX | Val Verde | 101 min |
| Aug 6, 1:43 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.